Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 33, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Nov 2, 2018, 9:00 AM CDT for Clay County, Richland County, Illinois. It took effect at Nov 2, 2018, 3:09 PM CDT. It was in force for 52 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2018, 9:00 AM CDT (14:00 UTC)
- In effect from
- Nov 2, 2018, 3:09 PM CDT
- Expired
- Nov 4, 2018, 6:21 PM CST
- In force
- 52 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.59 ft at Nov 3, 2018, 8:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
006
WGUS43 KILX 021400
FLWILX
Flood Warning
National Weather Service Lincoln IL
900 AM CDT Fri Nov 2 2018
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-030400-
/O.NEW.KILX.FL.W.0033.181103T0000Z-181103T1200Z/
/CLAI2.1.ER.181103T0000Z.181103T0000Z.181103T0600Z.NO/
900 AM CDT Fri Nov 2 2018
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River below Clay City.
* From this evening until Saturday morning.
* At 845 AM Friday the stage was 17.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this
evening.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 17.2 Fri 9 AM 17.8 14.9 11.2
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
EJL6 follow-up statements
981
WGUS83 KILX 022010
FLSILX
Flood Statement
National Weather Service Lincoln IL
310 PM CDT Fri Nov 2 2018
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-031010-
/O.EXT.KILX.FL.W.0033.181102T2009Z-181104T0336Z/
/CLAI2.1.ER.181102T1957Z.181103T0600Z.181103T2136Z.NO/
310 PM CDT Fri Nov 2 2018
The Flood Warning continues for
The Little Wabash River below Clay City.
* From this afternoon until Saturday evening.
* At 245 PM Friday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 18.7 feet by early tomorrow morning.The river will
fall below flood stage by tomorrow afternoon.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 18.0 Fri 3 PM 18.6 16.4 11.9
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp180
WGUS83 KILX 030027
FLSILX
Flood Statement
National Weather Service Lincoln IL
727 PM CDT Fri Nov 2 2018
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-031426-
/O.EXT.KILX.FL.W.0033.000000T0000Z-181104T0224Z/
/CLAI2.1.ER.181102T1955Z.181103T0600Z.181103T2024Z.NO/
727 PM CDT Fri Nov 2 2018
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Saturday evening.
* At 645 PM Friday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.6 feet by
early tomorrow morning. The river will fall below flood stage
tomorrow afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Little Wabash River
Clay City 18 18.3 Fri 7 PM 18.5 16.3 11.8
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
jrp036
WGUS83 KILX 031435
FLSILX
Flood Statement
National Weather Service Lincoln IL
935 AM CDT Sat Nov 3 2018
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-040435-
/O.EXT.KILX.FL.W.0033.000000T0000Z-181104T1836Z/
/CLAI2.1.ER.181102T1955Z.181103T1800Z.181104T1236Z.NO/
935 AM CDT Sat Nov 3 2018
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Sunday afternoon.
* At 845 AM Saturday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will hold steady near 18.6 feet today. The
river will fall below flood stage tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 18.6 Sat 9 AM 18.1 12.6 11.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
baker810
WGUS83 KILX 040235
FLSILX
Flood Statement
National Weather Service Lincoln IL
935 PM CDT Sat Nov 3 2018
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-041634-
/O.EXT.KILX.FL.W.0033.000000T0000Z-181106T0200Z/
/CLAI2.1.ER.181102T1955Z.181104T0600Z.181105T2000Z.NO/
935 PM CDT Sat Nov 3 2018
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Monday evening.
* At 845 PM Saturday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.6 feet by
early tomorrow morning. The river will fall below flood stage
Monday afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 18.5 Sat 9 PM 18.5 18.2 16.8
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
EJL295
WGUS83 KILX 041442
FLSILX
Flood Statement
National Weather Service Lincoln IL
842 AM CST Sun Nov 4 2018
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-050442-
/O.EXT.KILX.FL.W.0033.000000T0000Z-181105T0600Z/
/CLAI2.1.ER.181102T1955Z.181103T1545Z.181105T0000Z.NO/
842 AM CST Sun Nov 4 2018
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until late tonight.
* At 745 AM Sunday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 18.3 Sun 8 AM 17.7 16.5 16.5
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
baker861
WGUS83 KILX 050021
FLSILX
Flood Statement
National Weather Service Lincoln IL
621 PM CST Sun Nov 4 2018
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC025-159-050051-
/O.CAN.KILX.FL.W.0033.000000T0000Z-181105T0600Z/
/CLAI2.1.ER.181102T1955Z.181103T1545Z.181104T2030Z.NO/
621 PM CST Sun Nov 4 2018
The Flood Warning is cancelled for
The Little Wabash River below Clay City.
* At 545 PM Sunday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 230 PM Sunday.
* Forecast...The river will continue to fall to 14.6 feet by Tuesday
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 17.8 Sun 6 PM 16.9 14.6 15.8
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
EJLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Nov 2, 5:47 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Nov 2, 5:47 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 547 AM CDT Fri Nov 2 2018 .SHORT TERM...(Today and tonight) ISSUED AT 329 AM CDT Fri Nov 2 2018 Central Illinois is between two weather systems early this morning...the low pressure that brought rain to the area yesterday and another weaker low currently over western Iowa. Clouds from the first system have begun to clear from west to east, with 08z/3am IR satellite imagery showing mostly clear conditions along/west of I-55. Thanks to the clearing skies and nearly calm winds, fog is developing...especially where significant rainfall from yesterday has added additional boundary layer moisture. Latest obs show fog from the St. Louis metro N/NE to Springfield, where visbys have dropped to 1/4 mile. GFSLAMP appears to have the best handle on the current situation and indicates the fog will spread northward toward Bloomington and eastward to Decatur over the next couple of hours. Will include patchy dense fog in the forecast and will monitor trends for a possible Dense Fog Advisory. After the morning fog dissipates, clouds will once again increase from the west as the western Iowa low tracks S/SE into Missouri. All models show isolated showers developing along and just east of the low track, primarily impacting west-central and southwest Illinois later today. Have therefore included slight chance PoPs for showers along and southwest of a Galesburg...to Lincoln...to Robinson line this afternoon into the early evening. High temperatures today will be in the lower to middle 50s, while overnight lows range from the lower 30s near the Indiana border to the upper 30s in the Illinois River Valley. .LONG TERM...(Saturday through Thursday) ISSUED AT 329 AM CDT Fri Nov 2 2018 Morning sunshine will give way to overcast conditions on Saturday as the next system approaches from the northwest. 00z Nov 2 models are in excellent agreement concerning the track and timing of this feature. Low pressure will track from near Kansas City Saturday evening to northern Wisconsin by Sunday evening. As a result, central Illinois will remain in the warm sector of the system with showers becoming more numerous along/ahead of the trailing cold front late Saturday night into Sunday. Based on the slow eastward progression of the front, have confined likely to categorical PoPs to areas west of I-55 Saturday night...then have gradually spread them east of I-55 to the Indiana border by Sunday afternoon. Once the low lifts into the northern Great Lakes, a lull in precip chances will be observed Sunday night into Monday. Unlike in prior model runs where the operational GFS was a distinct fast outlier...the latest run is in good agreement with both the GFS Ensemble and operational ECMWF. All models keep the next low pressure system well southwest of Illinois until Monday night. After that, solutions diverge somewhat as the ECMWF accelerates the low northeastward into northern Illinois about 6-12 hours faster than the GFS. With a deepening surface low and strong upper dynamics tracking through the region, as well as respectable MUCAPES of 800-1000J/kg, have decided to add thunder mention to the forecast Monday night into Tuesday morning. This may be adjusted depending on the actual speed of the low, but the potential exists for some stormy weather during that period. After the low exits the region, a period of cool/dry weather will develop for the middle and end of next week...with highs dropping into the 40s by Thursday. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 547 AM CDT Fri Nov 2 2018 Visbys will be reduced to 1-3 miles at both KSPI and KDEC for the next couple of hours before the fog dissipates after 14z. After a period of mostly clear skies early this morning, mid-level clouds currently spilling across the Mississippi River will overspread the area from west to east by midday. May even be a few light showers around this afternoon, but areal coverage will remain low enough not to mention in the forecast. The clouds will gradually dissipate by mid to late evening, followed by mostly clear skies overnight. Winds will remain light through the entire 12z TAF period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Nov 2, 4:56 AM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 456 AM CDT Fri Nov 2 2018 ILZ027>031-036>038-040>044-047>054-061-031100- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon-Schuyler- Scott-Shelby-Stark-Tazewell-Woodford- 456 AM CDT Fri Nov 2 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Patchy dense fog may limit visibilities to less than one quarter of a mile at times early this morning, especially along the Interstate 55 corridor. The patchy fog should dissipate by 9 am. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorm chances will increase across the area Monday night into Tuesday as a strong storm system moves across the Midwest. Current indications suggest the threat for organized severe storms will be along and south of the Interstate 70 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. ILZ045-046-055>057-062-063-031100- Champaign-Clark-Coles-Cumberland-Douglas-Edgar-Vermilion- 456 AM CDT Fri Nov 2 2018 This Hazardous Weather Outlook is for portions of east central Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorm chances will increase across the area Monday night into Tuesday as a strong storm system moves across the Midwest. Current indications suggest the threat for organized severe storms will be along and south of the Interstate 70 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. ILZ066>068-071>073-031100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 456 AM CDT Fri Nov 2 2018 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Patchy fog will be possible early this morning. A few locations may see the visibility drop to less than one half mile for a brief time. The patchy fog should dissipate by 9 am. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A strong storm system approaching the area Monday night into Tuesday will bring the threat for severe storms to the region. Keep up to date with later forecasts on this threat for severe weather in our area for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be required. Smith
In the hours before
Special weather statement, Nov 2, 6:35 AM CDT, 2 hours 25 minutes before
Special Weather Statement National Weather Service Lincoln IL 635 AM CDT Fri Nov 2 2018 ILZ041>044-047>054-056-061-062-066>068-071>073-021400- Mason-Logan-De Witt-Piatt-Cass-Menard-Scott-Morgan-Sangamon- Christian-Macon-Moultrie-Coles-Shelby-Cumberland-Effingham-Jasper- Crawford-Clay-Richland-Lawrence- Including the cities of Havana, Lincoln, Clinton, Monticello, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Charleston, Mattoon, Shelbyville, Greenup, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 635 AM CDT Fri Nov 2 2018 ...Patchy Dense Fog Over Parts of Central and Southeast Illinois Early This Morning... The combination of abundant low level moisture from the rainfall over the past couple of days and nearly calm winds early this morning has led to the formation of patchy dense fog over parts of central into southeast Illinois. The visibility may vary over short distances and could fall below one quarter mile at times. The fog is expected to dissipate by 9 am. Until then, be prepared for sudden drops in visibility. Leave plenty of room between your car and the car in front of you, reduce speed, and use low beam headlights. Smith
Nearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.